MAUDE Adverse Event Report: AV-TEMECULA-CT RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER
Catalog Number 1008193-30
Health Effect - Clinical Codes Neurological Deficit/Dysfunction (1982); Weakness (2145)
Date of Event 11/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.The balloon rupture could not be confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other incidents.The investigation determined that the reported balloon rupture and subsequent patient effects appear to be related to case circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a calcified left internal to common carotid artery.An acculink stent was implanted.A 5 x 30 mm viatrac plus balloon catheter was advanced to the lesion without issue to perform post-dilatation when the balloon ruptured during the first inflation at 8 atmospheres.The patient started showing neurological deficiency on the right side with weakness in the arm and the leg.Thirty minutes later the symptoms went away.Angiogram was taken and the stent was fully expanded so the procedure was completed at this time.An mri was performed showing no sign of air embolization in the brain.The patient is doing well.No additional information was provided.No additional information was provided.

Brand Name
RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7088769
Report Number2024168-2017-09459
Device Sequence Number11156644
Product Code LIT
UDI-Device Identifier08717648056994
UDI-Public08717648056994
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Catalogue Number1008193-30
Device Lot Number7092761
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2017
Initial Report FDA Received Date12/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR
Patient Weight60